Alert archive / New York / Wind Advisories in 2008

Wind Advisory 18, NWS Albany, NY

December 29, 20084 states

NWS Albany, NY issued this wind advisory at Dec 29, 2008, 3:30 PM EST for 4 states. It took effect at Dec 30, 2008, 12:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2008, 3:30 PM EST (20:30 UTC)
In effect from
Dec 30, 2008, 12:00 AM EST
Expired
Dec 30, 2008, 12:58 PM EST
In force
13 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 292030
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EST MON DEC 29 2008


MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-
VTZ013>015-300600-
/O.NEW.KALY.WI.Y.0018.081230T0500Z-081230T1800Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
330 PM EST MON DEC 29 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...FOR THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND
WESTERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...THE
CAPITAL DISTRICT...THE NORTHERN AND CENTRAL TACONICS...SOUTHERN
VERMONT AND BERKSHIRE COUNTY.

A TROUGH OF LOW PRESSURE WILL CROSS THE REGION TONIGHT AFTER
MIDNIGHT. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE
WEST AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN
EXPECT SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND
GUSTS BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO
TREES AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS
AT THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OBJECTS OUTDOORS.

LATER TUESDAY MORNING...THE WINDS WILL SUBSIDE TO 15 TO 25 MPH
WITH GUSTS TO AROUND 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS71 KALY 300311
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1011 PM EST MON DEC 29 2008

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-
VTZ013>015-301015-
/O.CON.KALY.WI.Y.0018.081230T0500Z-081230T1800Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
1011 PM EST MON DEC 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY FOR 
THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND WESTERN
ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...THE CAPITAL
DISTRICT...THE NORTHERN AND CENTRAL TACONICS...SOUTHERN VERMONT
AND BERKSHIRE COUNTY.

A TROUGH OF LOW PRESSURE WILL CROSS THE REGION OVER THE NEXT
FEW HOURS. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE
WEST AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN
EXPECT SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND
GUSTS BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO
TREES AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS
AT THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OUTDOOR OBJECTS.

LATER TUESDAY MORNING...THE WINDS WILL SUBSIDE TO 15 TO 25 MPH
WITH GUSTS TO AROUND 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KALY 300524
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1224 AM EST TUE DEC 30 2008

CTZ001-013-NYZ064>066-301800-
/O.EXA.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...
ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...
AMENIA...MILLERTON
1224 AM EST TUE DEC 30 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR
THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT.

A TROUGH OF LOW PRESSURE WILL CROSS THE REGION OVER THE NEXT FEW
HOURS. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE WEST
AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN EXPECT
SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND GUSTS
BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO TREES
AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS AT
THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OUTDOOR OBJECTS.

WINDS WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND
35 MPH BY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-
VTZ013>015-301800-
/O.CON.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
1224 AM EST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR 
THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND WESTERN
ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...THE CAPITAL
DISTRICT...THE NORTHERN AND CENTRAL TACONICS...SOUTHERN VERMONT
AND BERKSHIRE COUNTY. 

A TROUGH OF LOW PRESSURE WILL CROSS THE REGION OVER THE NEXT FEW
HOURS. BEHIND THIS TROUGH...SURFACE WINDS WILL SHIFT TO THE WEST
AND INCREASE RAPIDLY. BY AROUND SUNRISE...THE REGION CAN EXPECT
SUSTAINED WIND SPEEDS TO REACH 20 TO 30 MPH...WITH WIND GUSTS
BETWEEN 40 AND 50 MPH. THIS MAY RESULT IN SOME DAMAGE TO TREES
AND LIMBS...INCLUDING ISOLATED POWER OUTAGES. ALSO...WINDS AT
THESE SPEEDS MAY BE ABLE TO PROPEL LOOSE OUTDOOR OBJECTS.

WINDS WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND
35 MPH BY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KALY 301116
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
616 AM EST TUE DEC 30 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301800-
/O.CON.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
616 AM EST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON
FOR MUCH OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH WIND GUSTS
BETWEEN 45 AND 55 MPH...ARE EXPECTED THROUGH MIDDAY. THIS MAY
RESULT IN SOME DAMAGE TO TREES AND LIMBS...INCLUDING ISOLATED
POWER OUTAGES. ALSO...WINDS AT THESE SPEEDS MAY BE ABLE TO PROPEL
LOOSE OUTDOOR OBJECTS.

WINDS WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO AROUND
35 MPH BY THIS AFTERNOON.

THE STRONG WINDS ARE DUE TO A TIGHT PRESSURE GRADIENT ACROSS THE
REGION...BETWEEN A DEEP LOW PRESSURE SYSTEM OVER SOUTHEAST
CANADA...AND AN APPROACHING RIDGE OF HIGH PRESSURE BUILDING IN
FROM THE WEST. THE PRESSURE GRADIENT WILL WEAKEN THIS AFTERNOON AS
THE LOW MOVES FURTHER AWAY FROM THE REGION...AND THE HIGH BUILDS
IN.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KL
000 
WWUS71 KALY 301758
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1258 PM EST TUE DEC 30 2008


CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301900-
/O.CAN.KALY.WI.Y.0018.000000T0000Z-081230T1800Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1258 PM EST TUE DEC 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND
ADVISORY. 

THE STRONG GUSTY NORTHWEST WIND HAS ABATED A LITTLE AS LOW
PRESSURE HAS MOVED FURTHER AWAY FROM OUR AREA. THE WIND WILL STILL
BE GUSTY THROUGH ABOUT SUNDOWN BUT ANY GUSTS WILL REMAIN WELL
BELOW THE WIND ADVISORY OF 50 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 29, 12:33 PM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 29, 12:33 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1233 PM EST MON DEC 29 2008

.SYNOPSIS...
A STRONG STORM SYSTEM WILL CONTINUE TRACKING INTO SOUTHEAST CANADA
TODAY...AS A WEAK RIDGE OF HIGH PRESSURE SLIDES EAST ACROSS THE
REGION. A SERIES OF FAST MOVING LOW PRESSURE SYSTEMS WILL THEN TRACK
ACROSS THE REGION THROUGH MIDWEEK...THE FIRST TONIGHT...AND A
STRONGER ONE FOR WEDNESDAY. SCATTERED TO NUMEROUS SNOW SHOWERS WILL
ACCOMPANY THE FIRST SYSTEM LATE TONIGHT...WITH A PERIOD OF STEADIER
SNOW EXPECTED WITH THE SECOND SYSTEM FOR LATE TUESDAY NIGHT INTO
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLENTY OF CLOUDS ACROSS THE REGION TRAPPED BENEATH A SUBSIDENCE
INVERSION AROUND 800 MB. EVEN A FEW VERY LIGHT FLURRIES/SPRINKLES
SCATTERED ABOUT TODAY DUE TO SOME LAKE ENHANCED MOISTURE BELOW THE
INVERSION. WITH LOW SUN ANGLE THIS TIME OF YEAR...CLOUDS WILL BE
STUBBORN TO ERODE. SOME BREAKS SEEN IN THE VIS SATELLITE IMAGERY
ACROSS THE MID HUDSON VALLEY...OTHERWISE THE REST OF THE AREA IS
SOCKED IN WITH CLOUDS. WILL FORECAST MOSTLY CLOUDY SKIES ACROSS THE
NORTHERN 3/4 OF THE AREA. AS A RESULT...WILL LOWER MAX TEMPS A FEW
DEGREES BASED ON CURRENT OBS AND EXPECTED TRENDS FOR TODAY. WARMEST
AREA WILL BE ACROSS THE SOUTH WHERE MORE IN THE WAY OF SUN WILL
OCCUR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...AS FIRST CLIPPER RACES E...EXPECT HIGH/MID LEVEL CLOUDS TO
INCREASE LATER THIS EVENING. THEN...EXPECT SNOW SHOWERS TO
DEVELOP...FIRST ACROSS THE WESTERN DACKS AND MOHAWK VALLEY...THEN
EXTENDING S/E INTO THE CAPITAL REGION/BERKS...AND SOUTHERN VT. GIVEN
THE LIMITED MOISTURE AND OVERALL DYNAMICS WITH THIS SYSTEM...EXPECT
THE BEST CHC OF SNOW TO OCCUR ACROSS THE HIGHER ELEVATIONS...ESP THE
DACKS...AND ALSO SOUTHERN VT...WHERE LOCALIZED AMTS OF 1-3 INCHES
ARE POSSIBLE. ELSEWHERE...IN THE VALLEYS...EXPECT ANY ACCUMS TO
REMAIN UNDER AN INCH. IN FACT...SOME LIGHT RAIN COULD INITIALLY BE
MIXED IN WITH ANY SHOWERS THAT REACH THE MID HUDSON VALLEY
REGION...GIVEN MARGINALLY COLD BOUNDARY LAYER. FOR MIN TEMPS...HAVE
INDICATED MID/UPPER 20S IN MOST LOCALES...MAINLY DUE TO THE
POSSIBILITY OF SOME BREAKS TO OCCUR EARLY...ALONG WITH SOME
DECOUPLING...BEFORE TEMPS RISE SLIGHTLY WITH INCREASING CLOUDS AND
SOME WIND LATE.

TUE...SOME LINGERING SNOW SHOWERS/FLURRIES ARE POSSIBLE IN THE
MORNING...ESP ACROSS WESTERN NEW ENGLAND. THEN...AS A WEAK SHORTWAVE
RIDGE BUILDS E...EXPECT SNOW SHOWERS TO DECREASE IN AREAL COVERAGE.
THE BIGGER STORY FOR AT LEAST TUE MORNING AND EARLY AFTERNOON WILL
BE THE STRONG...GUSTY WINDS...WHICH MAY REACH 40-45 MPH AT
TIMES...ESP WITHIN AND NEAR THE MOHAWK RIVER VALLEY INTO THE CAPITAL
REGION AS THE WINDS ALIGN FROM THE WNW/NW. AT THIS TIME...WILL HOLD
OFF ON ANY WIND ADV...BUT LATER SHIFTS MAY NEED TO CONSIDER THIS
POSSIBILITY...ESP FOR THE CAPITAL REGION AND ADJACENT MOHAWK VALLEY
REGION. AS FOR MAX TEMP...EXPECT MAINLY LOWER/MID 30S WITHIN THE
VALLEYS...AND 20S ACROSS THE HIGHER TERRAIN.

TUE NT-WED...A MORE POTENT CLIPPER SYSTEM IS PROGGED TO MOVE
E...ACROSS THE REGION LATE TUE NT INTO WED. 00Z/29 DETERMINISTIC
MODELS INDICATE THE SYSTEM...AND ASSOCIATED FORCING/PRECIPITATION
WILL BE RATHER COMPACT...AND THEREFORE THE EXACT TRACK WILL BE
CRUCIAL IN SNOWFALL AMTS. AT THIS TIME...HAVE SIDED A BIT CLOSER TO
THE 00Z/29 NAM WITH TRACK...AS PER HPC...AND THEREFORE HAVE
INDICATED A SWATH OF 2-5 INCHES ACROSS THE CAPITAL REGION...INTO THE
SCHOHARIE AND WESTERN MOHAWK VALLEY...AND EXTENDING E INTO THE
BERKS...WITH LOCALLY HIGHER AMTS POSSIBLE ACROSS HIGHER ELEVATIONS
WITHIN THE SCHOHARIE VALLEY...AND LESS AMTS...MAINLY 1-4
INCHES...FURTHER N AND S OF THIS BAND. UNFORTUNATELY...THE TIMING OF
THIS SNOW LOOKS TO COINCIDE WITH THE WED MORNING COMMUTE...WHICH
LOOKS TO BE QUITE TRICKY WITHIN THE CAPITAL REGION. THE STEADIER
SNOW SHOULD TAPER TO SNOW SHOWERS/FLURRIES BY WED AFTERNOON. THERE
IS SOME POSSIBILITY OF LINGERING SNOW SHOWERS CLOSE TO THE CAPITAL
REGION DUE TO A HUDSON-MOHAWK CONVERGENCE ZONE...POTENTIALLY ADDING
TO THE SNOWFALL TOTALS INTO THE AFTERNOON. OTHERWISE...MAX TEMPS
WILL BE QUITE COLD...AND MAY BE REACHED DURING THE MORNING BEFORE
FALLING DURING THE AFTERNOON...WITH 20S ACROSS THE VALLEYS...AND
TEENS ACROSS THE HIGHER TERRAIN OF THE NORTH COUNTRY. THERE IS THE
POTENTIAL FOR TEMPS TO FALL QUICKLY DURING THE AFTERNOON...ESP FROM
THE MOHAWK VALLEY NORTH...WHERE SINGLE DIGITS AND LOWER TEENS ARE
POSSIBLE BY LATE AFTERNOON...AS ARCTIC AIR SEEPS STRAIGHT SOUTH FROM
SE CANADA...INTO THE DEPARTING LOW PRESSURE SYSTEM.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
IN THE WAKE OF THE CLIPPER...WEDNESDAY NIGHT WILL BE BRISK AND QUITE
COLD AS 850MB TEMPS PLUNGE BACK TOWARD -20C AND 20-30KT WINDS PER
BUFR PROFILES SEEN IN THE BOUNDARY LAYER.  HIGHER ELEVATIONS OF THE
DACKS...GREENS...BERKS...CATSKILLS MAY APPROACH WIND CHILL CRITERIA
AND PLAN TO MENTION IN THE HWO.  FURTHERMORE...WE COULD OBSERVE
BLOWING AND DRIFTING OF THE SNOW...

SHORT WAVE RIDGE AXIS AND ASSOCIATED SURFACE HIGH CREST OVER THE
REGION FOR NEW YEARS DAY WITH A TRANQUIL DAY AND TEMPERATURES LIKELY
NOT REACHING THE FREEZING MARK AS THE COLD AIR LINGERS.  THE SERIES
OF STRONG PACIFIC SYSTEMS ARE EXPECTED TO CONTINUE WITH THE NEXT
SYSTEM POISED TO MOVE INTO THE NORTHERN PLAINS THURSDAY INTO FRIDAY
WHICH LEADS IN THE NEXT FORECAST CHALLENGE.

THIS SYSTEM DOES HAVE THE POTENTIAL TO TAP INTO GULF MOISTURE WITH
MOISTURE TRANSPORT VECTORS ORIGINATING FROM THE SOUTHERN GULF AND
ADVANCING QUICKLY INTO THE EASTERN U.S..  CONSIDERABLE BLOCKING
SEEMS TO UNFOLDING WITH THE PREVIOUS AFOREMENTIONED CLIPPER
VERTICALLY STACKED OVER THE CANADIAN MARITIMES AS THIS NEXT SYSTEM
APPROACHES.  THIS COULD LEAD INTO A SLOWER ARRIVAL OF PRECIP AND
WILL LEAN IN THAT DIRECTION WITH A DRY THURSDAY NIGHT AND QUICKLY
INCREASE POPS ON FRIDAY.  BASED ON THE LATEST GLOBAL
MODELS...SURFACE LOW TRACKS ALONG THE EASTERN SEABOARD AND TOWARD
BOSTON ON SATURDAY WHICH WOULD LEAD TO A MAINLY SNOW EVENT FOR THE
REGION.  BEST QPF DOES REMAIN OFF TO OUR EAST BUT CONSIDERABLE
UNCERTAINTY REMAINS WITH THE EVOLUTION OF THIS SYSTEM.  WILL
CONTINUE TO HIGHLIGHT IN THE HWO THIS MORNING.

IN THE WAKE OF THIS STORM...TIGHT PRESSURE GRADIENT AND STRONG WINDS
ALOFT WILL LEAD TOWARD ANOTHER BRISK DAY WITH PERHAPS MORE BLOWING
AND DRIFTING OF THE SNOW.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
ALTHOUGH IT WILL REMAIN OVC AT KGFL/KALB...VFR CONDITIONS WILL
CONTINUE THROUGH THE AFTN ON MONDAY AS CIGS REMAIN JUST ABOVE 3 KFT.
PERSISTENT CLOUDINESS DUE TO LAKE MOISTURE TRAPPED BENEATH AN
INVERSION WILL BE STUBBORN DUE TO THE WEAK WINTER SUN...BUT WILL
FINALLY BREAK UP BY EVENING. HOWEVER...MID LEVEL CLOUDS WILL MOVE
INTO THE REGION AHEAD OF A WEAK CLIPPER FORECASTED TO MOVE NORTH OF
THE REGION OVERNIGHT. THIS CLIPPER COULD SPREAD A PERIOD OF LIGHT
SNOW TO KGFL...AND PERHAPS SOME LIGHT SNOW OR FLURRIES AS FAR SOUTH
AT KALB DURING THE SECOND HALF OF THE NIGHT. KPOU SHOULD BE FAR
ENOUGH SOUTH TO STAY COMPLETELY DRY. ANY SNOW WILL BE VERY
LIGHT...AND PROB WON/T REDUCE VSBYS BELOW MVFR AT MOST. BY DAYBREAK
ON TUESDAY...SKIES WILL CLEAR OUT WITH JUST A FEW CU AROUND.

THE BIGGER ISSUE WILL BE THE WIND FOLLOWING THE CLIPPER. COLD AIR
RUSHING IN ALOFT WITH ALLOW FOR STRONG MIXING BEHIND THE SYSTEM LATE
MONDAY NIGHT AND INTO THE DAY ON TUESDAY. WINDS WILL BE SUSTAINED
OVER 20 KTS FOR A PERIOD...ESP AT KALB WHERE FUNNELING DOWN THE
MOHAWK WILL HELP ENHANCE THE WINDS. GUSTS WILL EXCEED 25 KTS AT ALL
SITES...WITH GUSTS PERHAPS AS HIGH AS 35 KTS SOMETIME ON TUESDAY
MORNING.

.OUTLOOK...
TUE PM...VFR. NO SIG WX...BUT WINDY.
TUE NT-WED...MVFR/IFR. -SN LIKELY AND WINDY.
THU...VFR. NO SIG WX.
FRI...VFR TO MVFR/IFR. CHC -SN AND WINDY.
&&

.HYDROLOGY...
NO HYDRO PROBLEMS ANTICIPATED FOR THE NEXT SEVERAL DAYS.

COLDER AND DRIER AIR HAS MOVED INTO OUR HYDROLOGICAL SERVICE AREA
/HSA/ AND WILL SLOW THE SNOW MELT DOWN. ANY ADDITIONAL RUNOFF SHOULD
HAVE NEGLIGIBLE EFFECTS ON RIVERS AND STREAMS.

THE NEXT TWO SHOTS OF POSSIBLE PRECIPITATION LOOK TO BE IN THE FORM
OF LIGHT SNOW...TONIGHT AND AGAIN TUESDAY NIGHT-WEDNESDAY.
PRECIPITATION FROM BOTH THESE STORMS WILL HAVE LITTLE EFFECT ON
TRIBUTARIES.

A MORE SIGNIFICANT STORM IS POSSIBLE FRIDAY INTO SATURDAY. THE JURY
IS STILL OUT AS TO HOW MUCH AND EXACTLY WHAT TYPE OF PRECIPITATION
WOULD FALL...BUT FROM THIS VANTAGE POINT PRECIPITATION LOOKS TO BE
PRIMARILY SNOW.

FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...JPV
SHORT TERM...KL
LONG TERM...BGM
AVIATION...FRUGIS
HYDROLOGY...BGM

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Dec 29, 4:11 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
411 AM EST MON DEC 29 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
411 AM EST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG GUSTY WINDS WILL FOLLOW IN THE WAKE OF A FAST MOVING
DISTURBANCE TUESDAY MORNING. THERE IS SOME POTENTIAL FOR WIND
GUSTS TO EXCEED 45 MPH. SHOULD CONFIDENCE LEVELS INCREASE FOR
THIS TO OCCUR...THEN WIND ADVISORIES WILL BE ISSUED.

SNOW IS EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND LATE TUESDAY NIGHT INTO
WEDNESDAY AS ANOTHER FAST MOVING LOW PRESSURE SYSTEM TRACKS ACROSS
THE REGION. THERE IS THE POTENTIAL FOR ADVISORY LEVEL SNOWFALL
ACCUMULATIONS DURING THIS TIME FRAME. SHOULD CONFIDENCE
INCREASE...THEN WINTER WEATHER ADVISORIES FOR SNOW WILL BE ISSUED.

COLD TEMPERATURES AND GUSTY WINDS WILL FOLLOW IN THE WAKE OF THIS
LOW PRESSURE SYSTEM. THIS MAY PRODUCE WIND CHILLS OF 15 TO 20 BELOW
ZERO ACROSS HIGHER ELEVATIONS OF THE ADIRONDACKS...SOUTHERN
VERMONT...AND THE EASTERN CATSKILLS. SHOULD CONFIDENCE LEVELS
INCREASE THAT SUCH LOW WIND CHILLS WILL OCCUR...THEN WIND CHILL
ADVISORIES WILL BE ISSUED.

A COMPLEX STORM SYSTEM MAY BRING A SIGNIFICANT BOUT OF SNOW OR
WINTRY PRECIPITATION TO THE REGION LATE FRIDAY INTO SATURDAY. THIS
STORM COULD ADVERSELY IMPACT TRAVEL ACROSS THE REGION DURING THIS
TIME FRAME. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:23 AM ESTRiver Flood WarningALYHerkimer, Oneida27 hr

Nearby

Wind Advisories in New York, 2008Wind Advisories in Vermont, 2008Wind Advisories in Massachusetts, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.